Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mcm222

Moisturizing + Accutane

Recommended Posts

I feel like I've heard mixed messages from people about this subject. Since accutane is meant to dry your skin out, is moisturizing a bad idea?

If not, what have you guys found that works well without clogging pores? I used to use something called DML I think but it leaves me feeling oily all the time. Also I don't want something that would highlight the redness left on my face (does moisturizing help reduce these as well?)

Thakns for your help guys biggrin.gif

Mike

Share this post


Link to post
Share on other sites

You will be hating life if you don't moisturize on Accutane. Never will it be so important that you moisturize. Pick a facial moisturizer and body lotion appropriate for sensitive skin to start - i like lightweight formulas like the ones Aveeno makes, like the "skin calming" moisturizer which is supposed to reduce redness. Avoid excessive fragrances, and use one with an SPF if you can tolerate it - Accutane makes your skin more susceptible to sun damage. If you don't like Aveeno, try Neutrogena or Cetaphil brands, or really any type made for sensitive skin. Once the drying really kicks in (or if you live in a dry climate or dryness caused by central heating in the winter) you may want to switch to richer cream formulas.

Share this post


Link to post
Share on other sites

Moisturize.

Cetaphil is what I use and I love it. Do not try to go your whole course w/out moisturizing. You'll regret it!

Share this post


Link to post
Share on other sites

You could use something like Johnston's moisturiser. My Dermatologist prescirbed me Fucidin as I was getting alot of very infected spots that weren't going away. Maybe this was just me.

Try to use something with neutral pH. Dove is pretty good.

Share this post


Link to post
Share on other sites

ur life will be a living hell if u dont moisturise. Ummm Accutane is designed to shrink sebacious glands which in turn creates a drying effect. You will shed skin even with moisturising believe me, but what u dont want is a walking case of excema coz then ur life on tane will be a living dried up rash.

I just use a simple moisturisor like sorbolene.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×